Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 81, NWS Tallahassee, FL

July 3, 20014 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2001, 6:27 PM EDT for 4 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2001, 6:27 PM EDT (22:27 UTC)
Expired
Jul 3, 2001, 7:00 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Colquitt County, GA, Cook County, GA, Tift County, GA, Worth County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS52 KTAE 032227
SVRTLH
GAC071-075-277-321-032300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLQUITT COUNTY IN GEORGIA
  NORTHWESTERN COOK COUNTY IN GEORGIA
  TIFT COUNTY IN GEORGIA
  EXTREME SOUTHEASTERN WORTH COUNTY IN GEORGIA

* UNTIL 700 PM EDT...

* AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTH OF OMEGA...OR ABOUT 13 MILES SOUTH OF TIFTON...MOVING NORTH
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OMEGA BY 630 PM EDT...
  ELDORADO BY 635 PM EDT...
  EXCELSIOR BY 645 PM EDT...
  PHILLIPSBURG...UNIONVILLE BY 650 PM EDT...
  HILLSDALE...TIFTON BY 655 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3155 8343 3157 8368 3123 8368 3123 8351
          3129 8346 3139 8345

.END

48-TURNAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 3, 3:00 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT TUE JUL 3 2001

AS PREVIEWED THIS MORNING...LIGHTER THAN EXPECTED WIND FLOW AND
SHIFT TO SEA BREEZE TYPE 1 (LGT AND VRBL) INSTEAD OF PROGGED TYPE 6
(LGT SE) DELAYED ONSET OF SEA BREEZE UNTIL AFTER MIDDAY AND FOCUSED
CONVECTION ACROSS SE BIG BEND RATHER THAN PANHANDLE COAST. SEA
BREEZE HAVING A TOUGH TIME MOVING INLAND. OTHERWISE MOST SUNNY
SKIES PREVAIL. STILL HAVE TO WATCH SEA BREEZE INTERACTION WITH
OUTFLOW FROM FRONTAL BOUNDARY ACROSS NCNTRL GA WHICH CUD SPARK SOME
LATE AFTERNOON AND EVENING CONVECTION.

DISCUSSION:
UPPER RIDGE REMAINS CENTERED NEAR UTAH. DOWNSTREAM...STRONG UPPER
LOW TO CONTINUE DIG SEWD ACROSS ONTARIO INTO TOMORROW HELPING TO
AMPLIFY LONG WAVE DOWN THE SE COAST. MEANWHILE UPPER TROP LOW (TUTT)
ACROSS BAHAMAS WILL CONTINUE WWD TOWARDS SRN/CNTRL FLA BUT UPPER
RIDGE SUPPRESSES ACROSS SE CONUS IN RESPONSE TO DIGGING TROF AND
THIS SHOULD SLOW TUTT PROGRESS AND PREVENT IT FROM AFFECTG LOCAL
AREA. FOR TOMORROW WE SHUD BE ON THE SUBSIDENCE SIDE OF TUTT
ALLOWING SOME UPPER TO MID LEVEL DRYING TO RETARD AFTERNOON
CONVECTION. AT LOWER LEVELS 1000-700 MB STEERING FLOW SUGGESTS A
BLEND OF TYPE 1 (LGT AND VRBL) AND TYPE 8 (LGT NW) WHICH FOCUSES
CONVECTION ACROSS SE BIG BEND WITH ALA/GA ZONES DRIEST.

ON THURSDAY...UPPER TROF DIGS OVER SE STATES AND HELPS NEXT FRONT
EGE CLOSER TO LOCAL AREA. IN RESPONSE SURFACE RIDGE ACROSS LOCAL
AREA SAGS SWD AND LOCAL FLOW BECOMES MORE SWLY. TYPE 1 SEA BREEZE
AGAIN PREVAILS WITH SE BIG BEND AGAIN FAVORED. THIS SHUD HELP WEAKEN
FRONTAL BOUNDARY ALTHO OUTFLOW-SEA BREEZE CLASH POTENTIAL HIGHER
THAN ON WED.

FORECAST: WILL KEEP 20 PCT EVENING POPS 1ST PD AS STILL KEEPING AN
EYE ON OUTFLOW BOUNDARY CLASHES. TOMORROW...POPS 30 PCT FLORIDA TO
40 PCT ALA/GA AND 40 PCT ALL SITES ON THURSDAY. MODELS IN VERY GOOD
TEMP AGREEMENT THRU PERIOD AND NUMBERS WILL REFLECT A BLEND OF
BOTH.

EXTENDED:AS SURFACE RIDGE SAGS FARTHER SWD AND NEXT BOUNDARY
APPROACHES...LOCAL FLOW BECOMES MORE SW/W AND BOUNDARY STALLS AND
EVENTUALLY WASHES OUT. PROVIDING FOCUSING MECHANISM THRU WEEKEND
ESPECIALLY FOR NRN HALF CWA. THICKNESS CHARTS SHOW HEIGHT RISES
ACROSS CWA LEAD TO TEMPS TO THE MID 90S.

MARINE:WINDS AND SEAS TO REMAIN WELL BELOW SCEC CRITERIA WITH
VEERING OF WINDS FROM SE TO W/SW PER ABOVE SCENARIOS.

FIRE WX:NO CONCERNS.

PRELIMINARY NUMBERS...

TLH 072/093 072/092  2424
PFN 076/088 075/087  2424
DHN 073/090 072/090  2322
ABY 073/091 073/090  2323
VLD 072/093 072/091  2324

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BLOCK

In the hours before

Special weather statement, Jul 3, 3:16 PM EDT, 3 hours 11 minutes before
FLZ017-018-027-031945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EDT TUE JUL 3 2001

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER FAR SOUTHEAST LEON COUNTY NEAR WOODVILLE
MOVING SLOWLY NORTH AT 10 MPH OR LESS. NEW THUNDERSTORMS ARE
EXPECTED TO DEVELOP NORTHWEST INTO TALLAHASSEE BY 4 PM EDT.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...PEA
SIZED HAIL...VERY FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY DOWNPOURS WHICH MAY CAUSE FLOODING OF SOME STREETS AND LOW
LYING AREAS.

TJT
Special weather statement, Jul 3, 5:01 PM EDT, 1 hour 26 minutes before
FLZ016-017-026-032130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT TUE JUL 3 2001

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN WESTERN GADSDEN COUNTY WEST OF QUINCY MOVING
NORTH AT 10 MPH OR LESS.

MAINLY BEFORE 520 PM...THIS STORM WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

TJT
Local storm report, Jul 3, 5:49 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT TUE JUL 03 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    SAWDUST                   FL   1.5 INCH HAIL
07/03/01   GADSDEN                        REPORTED BY OFF-DUTY
                                          FIRE OFFICIAL.

0500 PM    SAWDUST                   FL   WIND DAMAGE
07/03/01   GADSDEN                        NUMEROUS TREES DOWN.
                                          REPORTED BY OFF-DUTY
                                          FIRE OFFICIAL.
Local storm report, Jul 3, 6:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EDT TUE JUL 03 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 SW QUINCY               FL   1.5 INCH HAIL
07/03/01   GADSDEN                        REPORTED BY OFF-DUTY
                                          FIRE OFFICIAL IN
                                          SAWDUST.

0500 PM    5 SW QUINCY               FL   WIND DAMAGE
07/03/01   GADSDEN                        NUMEROUS TREES DOWN.
                                          REPORTED BY SAME
                                          OFF-DUTY FIRE
                    x                      OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.